Psycho-Babble Medication Thread 64212

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

paxil help please!

Posted by gdog on May 25, 2001, at 12:11:59

Hi all, I'm new to this board, reading it just since my p.doc prescribed paxil (after tryin several other meds). I've taken 10mg daily for 8 days. Now I want to stop - all that I've read here and elsewhere is just too scary. Please give me advice on stopping now. The side effects right now are driving me crazy - intense anxiety. Please advise.

 

Re: paxil help please!

Posted by SalArmy4me on May 25, 2001, at 12:43:12

In reply to paxil help please!, posted by gdog on May 25, 2001, at 12:11:59

Trust your doctor--he's not trying to kill you or make you feel worse. And the stuff you read here does not represent factual information about antidepressants (most often not).

> Hi all, I'm new to this board, reading it just since my p.doc prescribed paxil (after tryin several other meds). I've taken 10mg daily for 8 days. Now I want to stop - all that I've read here and elsewhere is just too scary. Please give me advice on stopping now. The side effects right now are driving me crazy - intense anxiety. Please advise.

 

Re: paxil help please!

Posted by lrc on May 25, 2001, at 13:28:33

In reply to paxil help please!, posted by gdog on May 25, 2001, at 12:11:59

> Hi all, I'm new to this board, reading it just since my p.doc prescribed paxil (after tryin several other meds). I've taken 10mg daily for 8 days. Now I want to stop - all that I've read here and elsewhere is just too scary. Please give me advice on stopping now. The side effects right now are driving me crazy - intense anxiety. Please advise.

My anxiety attacks went away with taking Paxil. I thought I felt great but all I really felt was nothing. It really helps a lot of people with their anxiety and who knows, maybe you won't have the side effects or the withdrawal effects like I am. Talk to your Dr and let him know how you feel. You have to start there first. I took it for a year so I don't know what the withdrawal reaction would be with only being on it for 8 days. My attacks were gone in 2 days of taking it though and I was on 20mg. Who knows maybe it isn't right for you. But do call your Dr. Good luck

 

Re: paxil help please!

Posted by PaulB on May 25, 2001, at 14:25:16

In reply to Re: paxil help please!, posted by SalArmy4me on May 25, 2001, at 12:43:12

> Trust your doctor--he's not trying to kill you or make you feel worse. And the stuff you read here does not represent factual information about antidepressants (most often not).
>
> > Hi all, I'm new to this board, reading it just since my p.doc prescribed paxil (after tryin several other meds). I've taken 10mg daily for 8 days. Now I want to stop - all that I've read here and elsewhere is just too scary. Please give me advice on stopping now. The side effects right now are driving me crazy - intense anxiety. Please advise.

10mg of Paxil is a very low dose. I was surprised to read of the side-effects you mentioned at that dosage. You cannot believe everything that is written here. Often people will be taking Paxil with something else. When I took Paxil the side-effects diminished with time as is common and expected with antidepressants.

 

one year on 20 mg

Posted by johne on May 26, 2001, at 14:24:01

In reply to Re: paxil help please!, posted by PaulB on May 25, 2001, at 14:25:16

i took paxil for a year and i thought it helped at first but it good effects seemed to fade and i felt like i did b4 i started on it. also, the withdrawels are tremendouse when you try to stop. they lasted almost a month for me. i felt like someone hooked up a 220 vold cord to my brain and was sending surges through my body. it was hell. i'm now on effexor XR for anxiety disorder and i love this drug. i feel totally functional again. just a suggestion.

 

Re: one year on 20 mg/johne

Posted by lrc on May 26, 2001, at 17:59:05

In reply to one year on 20 mg, posted by johne on May 26, 2001, at 14:24:01

> i took paxil for a year and i thought it helped at first but it good effects seemed to fade and i felt like i did b4 i started on it. also, the withdrawels are tremendouse when you try to stop. they lasted almost a month for me. i felt like someone hooked up a 220 vold cord to my brain and was sending surges through my body. it was hell. i'm now on effexor XR for anxiety disorder and i love this drug. i feel totally functional again. just a suggestion.

johne, i'm having one heck of a time getting off of paxil. I was very strong and determined until today to get off of this drug. How did you withdrawal? Cold turkey or taper? Why do you feel Effexor XR is different. I know absolutely nothing about all of these drugs but at this point I'm ready to try something to help me get off of it. I can't get down past 15mg after being on 20mg.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.